Absolute root separation - Archive ouverte HAL Access content directly
Journal Articles Experimental Mathematics Year : 2022

Absolute root separation


The absolute separation of a polynomial is the minimum nonzero difference between the absolute values of its roots. In the case of polynomials with integer coefficients, it can be bounded from below in terms of the degree and the height (the maximum absolute value of the coefficients) of the polynomial. We improve the known bounds for this problem and related ones. Then we report on extensive experiments in low degrees, suggesting that the current bounds are still very pessimistic.

Dates and versions

hal-02185594 , version 1 (16-07-2019)



Yann Bugeaud, Andrej Dujella, Wenjie Fang, Tomislav Pejković, Bruno Salvy. Absolute root separation. Experimental Mathematics, 2022, 31 (3), pp.805-812. ⟨10.1080/10586458.2019.1699480⟩. ⟨hal-02185594⟩
64 View
0 Download



Gmail Facebook Twitter LinkedIn More